Alert archive / Idaho / Lake Wind Advisories in 2012
Lake Wind Advisory 13, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Aug 4, 2012, 4:01 AM MDT. It took effect at Aug 4, 2012, 6:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 4:01 AM MDT (10:01 UTC)
- In effect from
- Aug 4, 2012, 6:00 AM MDT
- Expired
- Aug 4, 2012, 3:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS75 KPIH 041001 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 401 AM MDT SAT AUG 4 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... IDZ021-041800- /O.NEW.KPIH.LW.Y.0013.120804T1200Z-120804T1800Z/ LOWER SNAKE RIVER PLAIN- 401 AM MDT SAT AUG 4 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...BREEZY NORTHEAST WINDS WILL PERSIST THROUGH THE MORNING HOURS THIS MORNING AND DIMINISH DURING IN THE AFTERNOON. * WINDS...10 TO 15 MPH WITH GUSTS TO 25 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...ROUGH CHOP MAY CREATE HAZARDOUS BOATING CONDITIONS ON THE RESERVOIR WITH THE POTENTIAL TO SWAMP SMALLER FISHING BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
957 WWUS75 KPIH 041733 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1133 AM MDT SAT AUG 4 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM MDT TODAY... IDZ021-042100- /O.EXT.KPIH.LW.Y.0013.000000T0000Z-120804T2100Z/ LOWER SNAKE RIVER PLAIN- 1133 AM MDT SAT AUG 4 2012 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...BREEZY NORTHEAST WINDS WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS AND DIMINISH BY LATE AFTERNOON. * WINDS...10 TO 15 MPH WITH GUSTS TO 25 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...ROUGH CHOP MAY CREATE HAZARDOUS BOATING CONDITIONS ON THE RESERVOIR WITH THE POTENTIAL TO SWAMP SMALLER FISHING BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
161 WWUS75 KPIH 042111 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 311 PM MDT SAT AUG 4 2012 IDZ021-042215- /O.EXP.KPIH.LW.Y.0013.000000T0000Z-120804T2100Z/ LOWER SNAKE RIVER PLAIN- 311 PM MDT SAT AUG 4 2012 ...LAKE WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Aug 4, 3:31 AM MDT, 30 minutes earlier.
Area forecast discussion, Aug 4, 3:31 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MDT SAT AUG 4 2012 .DISCUSSION...SURFACE HIGH PRESSURE CENTER NEAR ISLAND PARK WILL SHIFT EAST INTO WY AND THE PLAINS TODAY. THE MORNING WILL START WITH BREEZY WINDS FROM THE NORTHEAST IN THE SNAKE PLAIN WHICH WILL GRADUALLY DIMINISH THROUGH THE DAY. OTHERWISE UPPER LEVEL RIDGE REMAINS OVER THE INTERMOUNTAIN AND PAC NW REGION. A SIGNIFICANT SHORTWAVE WILL SLIDE UP THE RIDGE OUT OF THE WESTERN GREAT BASIN AND BRING A BATCH OF MONSOON MOISTURE THROUGH SE IDAHO ON SUNDAY NIGHT AND MONDAY. THREAT AREA FOR CONVECTIVE SHOWERS IN WESTERN PORTIONS OF THE CWA FOR SUNDAY NIGHT AND SHIFTING EASTWARD INTO THE EASTERN HIGHLANDS FOR MONDAY AFTERNOON AS THIS FEATURE MOVES OVER THE AREA. A SERIES OF WEAK UPPER LEVEL SHORTWAVES MOVE THROUGH THE PAC NW TUESDAY AND THURSDAY AFTERNOONS BRINGING THE POSSIBILITY OF MONSOON MOISTURE SURGES INTO SOUTHERN IDAHO AND THEREFORE THE POTENTIAL FOR ISOLATED CONVECTIVE ACTIVITY. MAIN MONSOON MOISTURE PLUME SHIFTS EAST AGAIN LATE IN THE WEEK AND DRIER CONDITIONS FOR NEXT WEEKEND. TEMPERATURES REMAIN IN THE 80S AGAIN TODAY AND THEN WARM BACK INTO THE 90S FOR MOST AREAS FOR MONDAY AND BEYOND. DSH && .AVIATION...VFR CONDITIONS WILL CONTINUE ACROSS EASTERN IDAHO TODAY. STRONG NORTHEAST GRADIENT EARLY TODAY WILL KEEP GUSTY NORTHEAST WINDS THROUGH THE SNAKE PLAIN AND AT HIGHER ELEVATIONS. THE GRADIENT SHOULD EASE BY MID DAY LEADING TO A DECREASE IN WIND SPEEDS THROUGH THE AFTERNOON. WILDFIRES IN THE CENTRAL MOUNTAINS MAY CONTINUE TO CAUSE LOCAL VIS OBSTRUCTIONS DUE TO SMOKE. DMH && .FIRE WEATHER...SURFACE GRADIENT WILL KEEP LOCALLY BREEZY NORTHEAST WINDS THROUGH THE SNAKE PLAIN AND AT HIGHER ELEVATIONS EARLY TODAY. THE GRADIENT IS FORECAST TO EASE BY MIDDAY WITH WINDS DECREASING THROUGH THE AFTERNOON. UPPER RIDGE WILL CONTINUE TO BUILD INTO THE REGION WITH MOISTURE CURRENTLY OVER SOUTHERN NEVADA/UTAH FORECAST TO PUSH NORTH TOWARD EASTERN IDAHO BY LATE SUNDAY. AT THIS TIME THUNDERSTORM COVERAGE IS FORECAST TO REMAIN MAINLY ISOLATED OVER THE SOUTHERN HIGHLANDS AND INTO THE CENTRAL MOUNTAINS SUNDAY AFTERNOON AND EVENING SO A HIGHLIGHT IS NOT CURRENTLY EXPECTED. THUNDERSTORM COVERAGE MAY INCREASE INTO MONDAY FOR POTENTIAL HIGHLIGHTS. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL NOON MDT TODAY IDZ021. &&
Hazardous weather outlook, Aug 3, 4:02 AM MDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 402 AM MDT FRI AUG 3 2012 IDZ017>025-031-032-041015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 402 AM MDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SMOKE FROM FIRES IN THE CENTRAL IDAHO MOUNTAINS WILL PRODUCE LOW VISIBILITIES AND BRIEF PERIODS OF AIR QUALITY CONCERNS DURING THE MORNING HOURS AND LATE EVENING AND OVERNIGHT PERIODS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR HAZARDOUS WEATHER IS LOW. LOOK FOR AFTERNOON ISOLATED THUNDERSTORMS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Lake Wind Advisories in Idaho, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.